Results 1 to 2 of 2
Coming off Suboxone after 2 years
  1. #1
    Holdenhayes is offline New Member
    Join Date
    Apr 2016
    Posts
    1

    Default Coming off Suboxone after 2 years

    Hello everyone.

    I have always read these sort of blogs and have always tried to relate my situation with theirs. This is my first ever blog (?) so here goes..

    My story is a little different than everyone else's. In 2013 I had been diagnosed with a pilonidal cyst. I had it removed a couple weeks later and it was then time to get the stitches out. Well, here's where it all spirals downward. The timing for the stitches to come out was way too early. As soon as they came out, the scar tissue decided not to close all the way. I was then left with an open wound. I walked around with this sound for a good year. I went to the wound clinic a few times a week and got it "packed" so that I could go about my day without any blood or excess fluids ruining all my pants (sorry for the detail). I then became buddies with a new surgeon who happened to be my brother's girlfriend's dad. After he fixed me up for good, we hit it off and became buddies more than a usual doctor-patient relationship. It was too painful to sit in class so I asked if anything could help. That's when I was given hydrocodone 10's to alleviate the pain. Well, I started taking more and more and wanted more and more. One day I asked my doctor, (knowing the answer and what I was talking about), "Hey, I am afraid I'm taking too much ibuprofen from the pain meds, is there anything without that?" That's when I met my then best friend, Roxi's. Those teeny tiny 20 mg blue pills became my life. Everyday I would take one and snort one and be good to go... For a couple months. Then it got to more and more everyday to where I would take around 100-140mg a day.

    One day my doctor told me that he couldn't give me more because of new laws. I was oblivious and said okay well the fun is over. The next night I was feeling awful. You guys know the usual, the sweats, the tingly feelings, the emotions and the restless legs. Omg the restless legs.

    So my doctor tells me that I was addicted and needed to find a doctor that was an addict specialist. I then found a Suboxone doctor who started me at 8mg a day. After about a year I moved to 6 mg then down to 4mg alternating 3mg a couple months after that. I will say that drug saved my life and I'm an advocate of it. Well here I am in April, I decided with my doctor that it was time to move on.

    It was March 31st that I took my last dose. Now here we are April 5th. I guess here's my question.... Why is it that I feel no withdrawals at all. Nothing. Nada. Zip. Don't get me wrong, I'm super super super grateful. It's just weird. I know that some people say that it has a very long half-life and that it takes a while to feel bad. But then again I read where people stop at like 16mg and/or .25 mg and after 24-48 hours they feel awful. Am I just different or do I have it coming still? I mean I don't feel 100%. I am lethargic a little and my legs tingle and I get those "body tingles" every so often. But no flu-like symptoms or anything.

    Here are my meds that my doctor has me on:
    Clonidine
    Wellbutrin
    Gabapentin
    Vistiril

    Here's some meds for if it gets worse (I haven't taken any of these, yet):
    Seroquel
    Tirazidine (?) (muscle relaxer)

    I'm 6'1 and weigh about 225 if that helps at all.

    Anyways, thanks if any of you give me input. I hope everything goes smoothly and I'm an example to people to not be afraid to get off Subs.

  2. #2
    Catrina is offline Diamond Member
    Join Date
    Jan 2010
    Posts
    5,146

    Default

    Welcome,

    First of all, the road leading to the sub doctor's office door is not unique. Maybe our medical issues are different, but from there it's all too familiar.

    The half life of subs is significantly longer than that of any of the other opiate you were taking prior. 48-72 hrs for subs versus around 4 hours for the short acting opiates. What this means is that even with a daily dose of 3 or 4mg/day of subs, you aren't ridding your body of the entire dose from the day before or even the day before that. Multiply that by the number of days in a year of uninterrupted daily dosing, and you or anyone else will have built up a significant level of sub in your system. I'm not at all surprised then with only 4 days since your last dose that you aren't having acute withdrawal symptoms. The meds you mentioned all will help with most of the symptoms too. Another possible reason why you're not feeling that bad.

    I hope that you've dodged a bullet but it's still early and your meds are probably helping at least a little. Hang tight and if you're still doing well this time next week, you may be a very lucky individual. While detoxing cold turkey from Roxis, you would have a negative urine test in about 3 days and feeling much better around Day 5. In your case having been on subs for a couple of years at what is a hefty dose, you will likely test positive for subs for weeks--at least a month or more. Just recently, there have been several new members here who jumped from subs from a daily dose similar to yours or less and it has taken them around 4 weeks before they began to feel better. I hate to be the bearer of bad news, but it will be extremely unusual if you are able to get through this without a scratch.

    Find the Thomas Recipe that's attached to this Forum. It's a list of nutritional supplements that a lot of people use to treat detox symptoms. Print it out and keep it in case you begin to feel worse. The Recipe does call for benzos but you've already got some meds that should help so don't get or take any of those. The Vistaril is given for anxiety and insomnia. Clonidine is a high blood pressure med that is frequently prescribed for opiate detox because it helps with anxiety. The Gaba is likely helping with any Restless Legs and obviously, the Wellbutrin is going to help with mood swings/depression. If you begin to need frequent bathroom trips, get some Immodium. The liquid form works best and it will take care of that quite nicely.

    Keep posting and let us know how you're doing. I do hope that you continue to feel well and get through this without having trouble.

    Peace,

    Cat

Similar Threads

  1. I am coming off of 8 years on OxyContin and Dilaudid
    By SunnieD in forum Prescription Drug Addiction
    Replies: 1
    Last Post: 07-30-2016, 03:36 PM
  2. Coming off Xanax/Gerax after roughly 8 years
    By keepthefaithalive in forum Benzodiazepine Withdrawal
    Replies: 9
    Last Post: 06-03-2015, 04:39 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22